Louisiana, 2007

Flood in Louisiana, July 7, 2007

July 7, 2007 · NWS SHV · 1 event in 1 county or zone

Excessive heavy rainfall in the Middle Red River Basin resulted in high water levels on the Red River near Shreveport and Bossier City in northwest Louisiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Excessive heavy rainfall in the Middle Red River Basin resulted in high water levels on the Red River near Shreveport and Bossier City in northwest Louisiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 7, 2:30 PM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 7, 2:30 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT SAT JUL 7 2007

.DISCUSSION...
FINALLY A DRY DAY AREAWIDE THIS AFTERNOON. STILL A FEW POCKETS OF
LIGHT RAIN ACROSS OUR NORTHEAST PARISHES ALONG THE BACKSIDE OF THE
UPPER LEVEL TROUGH AXIS WHICH PLAGUED US YESTERDAY. STARTING TO
SEE SOME ISOLATED ACTIVITY DEVELOPING ACROSS NORTH CENTRAL TEXAS WHICH
MAY MOVE INTO OUR WESTERN ZONES BRIEFLY BUT ANY ACTIVITY SHOULD DISSIPATE
AFTER SUNSET THIS EVENING. SYSTEM TO OUR EAST EXITS THE REGION TONIGHT
AND THEN WE BEGIN TO LOOK UPSTREAM ONCE AGAIN AS AN UPPER TROUGH BEGINS
TO DIG ONCE AGAIN INTO CENTRAL OKLAHOMA AND NORTH CENTRAL TEXAS. VORT
MAX CURRENTLY ACROSS DEEP SOUTH TEXAS WILL GET LIFTED NORTHEASTWARD
ON SUNDAY WHICH SHOULD MAKE FOR A PRETTY ACTIVE SEABREEZE BOUNDARY
INTO THE REGION ON SUNDAY. WITH PRECIPITABLE WATER VALUES REMAINING
HIGH ACROSS THE REGION AND WITH LIFT PROVIDED BY THE VORTMAX...KEPT
HIGHER CHANCE POPS GOING ACROSS OUR SOUTHERN ZONES FOR SUNDAY WITH
JUST SLIGHT CHANCE POPS ACROSS THE NORTHERN TIER.

UPSTREAM TROUGH TRIES TO GET SHEARED SOMEWHAT TOWARDS EARLY NEXT
WEEK BUT WITH PLENTIFUL MOISTURE IN PLACE KEPT CHANCE POPS FOR MONDAY
INTO TUESDAY ALL AREAS. NOT LOOKING LIKE FLOOD PRODUCING RAINFALL
BUT WITH SATURATED SOILS...IT WILL NOT TAKE MUCH RAIN TO CAUSE
ADDITIONAL PROBLEMS.

SHEAR AXIS TRIES TO DROP SOUTHWARD A BIT TOWARDS THE END OF THE UPCOMING
WORK WEEK THUS KEPT HIGHER POPS TO THE NORTH FOR WEDNESDAY INTO THURSDAY
BUT FRONTAL SYSTEM SHOULD HOLD UP WELL NORTH OF THE REGION. IF THE
GFS IS TO BE BELIEVED TOWARDS NEXT WEEKEND...WE START TO TRANSITION
INTO NORTHWEST FLOW ALOFT AND WE ALL KNOW WHAT THAT MEANS.

PRELIMS TO FOLLOW...13.

&&

.AVIATION...

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  90  72  91 /  20  30  20  30
MLU  68  90  71  91 /  20  30  20  30
DEQ  68  92  68  92 /  20  20  20  30
TXK  68  91  72  91 /  20  20  20  30
ELD  68  91  71  91 /  20  20  20  30
TYR  71  87  73  90 /  20  30  20  30
GGG  69  88  71  91 /  20  30  20  30
LFK  71  87  73  91 /  20  40  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13/11
Hazardous weather outlook, Jul 7, 5:11 AM CST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
611 AM CDT SAT JUL 7 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
611 AM CDT SAT JUL 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING THE
AFTERNOONS AND EARLY EVENINGS DURING THE WORK WEEK. RAINFALL
MAY BE HEAVY AT TIMES WITH THE STRONGER STORMS. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED TODAY OR
TONIGHT.

06

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Bossier

When
July 7, 4:00 PM CST
Where
Bossier County, Bossier City
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
32.520, -93.720

Excessive heavy rainfall in the Middle Red River Valley of northeast Texas and southeast Oklahoma resulted in high stages on the Red River near Shreveport and Bossier City, Louisiana. The river rose and crested near 26.5 feet on July 7th. Area ranchers and farmers responded to the threat of river flooding. however, and evacuated livestock and farming equipment to higher ground. Increased awareness of river flooding prevented any livestock deaths. In addition, public boat ramps leading into the river had to be closed due to the amount of current coming down the river at the time.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51726.